An asymptotic formula for the displacement field in the presence of thin elastic inhomogeneities

Elena Beretta, Elisa Francini

Research output: Contribution to journalArticle


We consider a plane isotropic homogeneous elastic body with thin elastic inhomogeneities in the form of small neighborhoods of simple smooth curves. We derive a rigorous asymptotic expansion of the boundary displacement field as the thickness of the neighborhoods goes to zero.

Original languageEnglish (US)
Pages (from-to)1249-1261
Number of pages13
JournalSIAM Journal on Mathematical Analysis
Issue number4
StatePublished - Dec 1 2006



  • Asymptotic formulas
  • Lamé system
  • Thin inhomogeneities

ASJC Scopus subject areas

  • Analysis
  • Computational Mathematics
  • Applied Mathematics

Cite this